ga('send', 'pageview');
Advertisement
Health

8 Symptoms of Vape Related Lung Disease

According to the CDC, there is a new health epidemic affecting vape and e-cigarette users. These are the eight symptoms of vape related lung disease you should look out for.

This article is pending medical approval.

As you probably know, there is an epidemic of vape related lung disease across North America. As of this writing, there have been at least 18 deaths related to vape pens and over 1,000 affected consumers. While the CDC has yet to pinpoint the cause, theres a lot you can do to keep yourself safe. First, make sure you buy the safest vape pens on the market. Ask the right questions before you buy anything and don’t purchase anything off the black market. Second, keep track of what the CDC is learning about this new epidemic. Third, and most importantly, listen to what your body is telling you. Vape pen or e-cigarette users should be especially aware of any changes in their health. If you notice changes in the way you feel or breathe, see a doctor immediately. Here are the most common symptoms from vape related lung disease.

As always, only buy your vape pens from trusted and safe dispensaries. And if you want to learn how to stop vaping, here’s a step-by-step guide. Alternatively, try products you don’t inhale, like CBD pills.

Coughing

Incessant coughing fits are the first sign that something is wrong. Take this first sign of trouble very seriously. If you regularly use vape pens and you start to cough regularly, stop vaping and see a physician immediately. Coughing fits are a symptom that should be dealt with as soon as possible.

Shortness of Breath

Shortness of breath is another common symptom suffers of vape-related diseases have reported. Those who have come down with this disease have seen significantly decreased lung capacity. An extreme example of this happened to Alexander Mitchell, a 20-year-old hiker who’s lung capacity reduced by 25 percent.

Chest Pain

Scientists have identified a number of compounds regularly used as thickening agents in vape juice as possible lung irritants. Vegetable glycerin and Vitamin E acetate may cause inflammation and scarring of the lungs. This contributes to the chest pain and other lung-related symptoms sufferers of vape diseases may experience.

“If inhaled at sufficient amounts, [Vitamin E acetate] could certainly cause respiratory problems, maybe even lipoid pneumonia,” Sven-Eric Jordt of the Duke University School of Medicine told BuzzFeed News. “It is an antioxidant, and may burn and disintegrate when heated in an e-cigarette, releasing toxicants.”

Nausea, Vomiting or Diarrhea

Many vape related disease sufferers also experience a collection of gastro-intestinal symptoms. While doctors can’t pinpoint the cause of vape lung disease to effect the lower GI, there’s a pattern. If you experience nausea, vomiting and diarrhea in addition to the symptoms mentioned above, you should see a doctor immediately. One theory is that black market vape juice and oils are causing these symptoms because they contain unknown contaminants. Illicit market vape cartridges are at higher risk of being contaminated with dangerous pesticides or even toxic metals like lead.

Fatigue

Fatigue isn’t the most distressing of symptoms to come down with. We all feel a little rundown from the hectic pace of daily life. But if you’re a vaper and you have felt exhausted in the past few days you should see a doctor. Sluggish is one thing. But contact a physician if you can’t get out of bed or walk around for extended periods of time. And that goes double if you’ve experienced any of the other additional symptoms listed here as well.

Fever

A fever is your body’s defense against a problem. So it’s important to put a fever in context. Does the fever last long? Is it minor? Are you only experiencing the fever, but have none of the other symptoms of vape lung disease?

The CDC has reported that symptoms of vape-related diseases can come on quickly. It typically develops over the course of just a few days but can manifest over weeks. Since we don’t have a handle yet on what is causing this epidemic, it’s important to stay vigilant. Seek medical attention if you’ve experienced any of these symptoms and you use vape pens or e-cigarettes.

You don’t want to be a part of the inevitable vape pen lawsuits. Better safe than sorry.

Tags

Editors

The editors of VapeLungDiseases.com have decades of experience in the THC and cannabis industry. We have been concerned about the rise of illnesses caused by vape pens and are getting the information out as best we can.
Back to top button
Close
Close